Alert archive / California / Wind Advisories in 2007
Wind Advisory 1, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 8, 2007, 3:13 AM PST for Siskiyou County, California. It took effect at Feb 8, 2007, 3:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2007, 3:13 AM PST (11:13 UTC)
- In effect from
- Feb 8, 2007, 3:00 PM PST
- Expired
- Feb 9, 2007, 12:26 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 081113 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 AM PST THU FEB 8 2007 CAZ081-081915- /O.NEW.KMFR.WI.Y.0001.070208T2300Z-070209T0700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 313 AM PST THU FEB 8 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS EVENING FOR THE SHASTA VALLEY. SOUTHERLY WINDS WILL INCREASE IN THE SHASTA VALLEY THIS AFTERNOON...ESPECIALLY IN THE WEED AREA. EXPECT SOUTH WINDS TO INCREASE TO 25 TO 40 MPH BY MID AFTERNOON...WITH GUSTS IN EXCESS OF 45 MPH. AS THE FRONT MOVES INLAND THIS EVENING WINDS WILL DECREASE TO 15 TO 25 MPH AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
4 follow-up statements
000 WWUS76 KMFR 081735 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 935 AM PST THU FEB 8 2007 CAZ081-090145- /O.CON.KMFR.WI.Y.0001.070208T2300Z-070209T0700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 935 AM PST THU FEB 8 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. SOUTHERLY WINDS WILL INCREASE IN THE SHASTA VALLEY THIS AFTERNOON...ESPECIALLY IN THE WEED AREA. EXPECT SOUTH WINDS TO INCREASE TO 25 TO 40 MPH BY MID AFTERNOON...WITH GUSTS IN EXCESS OF 45 MPH. AS THE FRONT MOVES INLAND THIS EVENING WINDS WILL DECREASE TO 15 TO 25 MPH AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 082327 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 PM PST THU FEB 8 2007 CAZ081-090700- /O.CON.KMFR.WI.Y.0001.000000T0000Z-070209T0700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 327 PM PST THU FEB 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. SOUTHERLY WINDS WILL INCREASE IN THE SHASTA VALLEY LATER THIS AFTERNOON...ESPECIALLY IN THE WEED AREA. EXPECT SOUTH WINDS TO INCREASE TO 25 TO 40 MPH BY EVENING...WITH GUSTS IN EXCESS OF 45 MPH. AS THE FRONT MOVES INLAND TONIGHT THE WINDS WILL DIMINISH TO 15 TO 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 090601 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1001 PM PST THU FEB 8 2007 CAZ081-091100- /O.EXT.KMFR.WI.Y.0001.000000T0000Z-070209T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1001 PM PST THU FEB 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. SOUTHERLY WINDS HAVE INCREASED IN THE SHASTA VALLEY THIS EVENING. THE LATEST WIND REPORT FROM WEED INDICATED SOUTHEAST WINDS 24 MPH GUSTING TO 39 MPH. THE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH GUSTING TO 45 MPH IN THE NEXT FEW HOURS BEFORE DIMINISHING LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 090826 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1226 AM PST FRI FEB 9 2007 CAZ081-090930- /O.CAN.KMFR.WI.Y.0001.000000T0000Z-070209T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1226 AM PST FRI FEB 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY. SUSTAINED WINDS DECREASED TO UNDER 20 MPH AS THE FRONT HAS PASSED. THE SOUTHERN PART OF THE SHASTA VALLEY WILL CONTINUE TO SEE FREQUENT WIND GUSTS TO 30 MPH THROUGHOUT TONIGHT. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:02 AM PST, 11 minutes earlier.
Area forecast discussion, Feb 8, 3:02 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PST THU FEB 8 2007
.DISCUSSION...WET APTTERN CONTINUES WITH THE NEXT ROUND OF
PRECIPITATION APPROACHING THE NORTHERN CALIFORNIA COASTAL WATERS AT
THIS TIME. THIS SYSTEM LOOKS TO HAVE A HEALTHY BAND OF MOISTURE
FEEDING INTO IT SHOWING ON THE WV SAT IMAGES AND SHOULD BE A BIT
WINDIER THAN THE LAST SYSTEM. AGAIN...AS WITH THE LAST SYSTEM 850
WINDS ARE SOUTHERLY WITH NOT ENOUGH OF A SW COMPONENT OR GRADIENT
TO SET UP A BARRIER JET AT THE COAST. HOWEVER KRDD-KMFR GRADIENT AND
700MB WINDS ARE INDICATING A WIND ADVISORY IN THE SHASTA VALLEY
WHICH MAY SOILL OVER INTO THE SOUTHERN END OF THE ROGUE VALLEY BUT
WILL MONITOR AND PUT THAT UP IF NEEDED DURING THE DAY. SUCESSIVE
WEAK PULSES COME THROUGH THE AREA AHEAD OF THE NEXT STRONG SYSTEM
THAT SHOULD BRING ANOTHER ROUND OF MODERATE PRECIP WITH WINDS AGAIN
SATURDAY.
.LONG TERM DISCUSSION FROM WEDNESDAY AFTERNOON AFD...SUNDAY FEB 11TH
THROUGH WEDNESDAY FEB 14TH...MODEL DISCREPANCIES START TO BECOME AN
ISSUE BEGINNING SATURDAY NIGHT. BY 12Z SUNDAY THE ECMWF BEGINS TO
OUTRUN THE GFS WITH THE TIMING OF THE NEXT INCOMING LOW PRESSURE
SYSTEM. THE 12Z CANADIAN MATCHES UP VERY WELL WITH THE 12Z GFS...AS
DOES THE NOGAPS. DUE TO RUN TO RUN CONTINUITY REGARDING THE GENERAL
PATTERN AS WELL AS CONSENSUS OF GLOBAL MODELS DECIDED TO GENERALLY
FOLLOW THE 12Z GFS AND CANADIAN THROUGH THE LONG TERM PERIOD. MEAN
LOW PRESSURE TROUGHING CENTERED NEAR 135W WITH RIDGING OVER THE
ROCKIES AT THE BEGINNING OF THE PERIOD TRANSITIONS TO MEAN LOW
PRESSURE TROUGHING OVER THE DESERT SOUTHWEST AND WEAK RIDGING IN THE
SOUTHERN PORTION OF THE EASTERN PACIFIC. THE ECMWF RAMPS THIS RIDGE
UP MORE...WHEREAS THE GFS AND CANADIAN CONTINUE TO INDICATE MORE OF A
WEST TO EAST (ZONAL) FLOW INTO THE PACIFIC NORTHWEST. COMPARED TO
YESTERDAY...THIS EQUATES TO A NORTHWARD SHIFT IN THE STORM TRACK WITH
LESS IN THE WAY OF DYNAMIC FORCING FOR PRECIPITATION OVER THE AREA
OVER TIME. THUS...EXPECT WET PATTERN TO BEGIN TO FADE TO LESS
FREQUENT STORMINESS BY MIDWEEK. AT THIS POINT...STILL DOES NOT APPEAR
THAT HIGH PRESSURE WILL BECOME REESTABLISHED THROUGH MIDWEEK. BTL
&&
.AVIATION...WIDESPREAD AREAS OF IFR CONDITIONS IN VALLEYS IN LOW
STRATUS AND FOG THIS MORNING LIFTING TO MVFR LATE THIS MORNING AHEAD
OF COLD FRONT THAT WILL BRING MVFR AND ISOLATED IFR CONDITIONS
ACROSS THE REGION AGAIN BY EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WIND ADVISORY IN THE SHASTA VALLEY FROM 3 PM TODAY THROUGH 11
PM TONIGHT.
PACIFIC COASTAL WATERS...
SMALL CRAFT ADVISORY FOR WINDS...PZZ350/356/370/376 10 PM THU-10
PM FRI.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...PZZ350/356/370/376 4 AM
THU-4 AM FRI.
SVENNearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.